MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM CANNULATED DRILL BIT/QC 160MM; BIT,DRILL

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM CANNULATED DRILL BIT/QC 160MM; BIT,DRILL
Model Number 310.68
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the drill bit is remains with a portion of the guide as it was not possible to remove it.Also, two drill bits have no edge.It was unknown if the surgery completed successfully.The patient outcome is unknown.This complaint involves (4) devices.This report is for (1) 3.5mm cannulated drill bit/qc 160mm.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted there was a surgical delay of unknown length.The procedure was completed successfully with no medical intervention required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 310.680, lot f-31666: manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: february 05, 2021.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, it is observed that the distal tip of the device was deformed.Rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.A functional assessment was not able to perform on the complaint device, as the device was received without relevant mating device.However, the deformed condition of the complaint device might have caused the complaint condition.Dimensional inspection showed the relevant dimensions were conforming.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed for the complaint device as the device was received with deformed distal tip.The potential cause for the complaint condition could be the deformed distal tip.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM CANNULATED DRILL BIT/QC 160MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13085376
Report Number8030965-2021-10461
Device Sequence Number12190339
Product Code HTW
UDI-Device Identifier10886982186911
UDI-Public(01)10886982186911
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.68
Device Catalogue Number310.680
Device Lot NumberF-31666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/24/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7MM CANNULATED DRILL BIT QC 160MM; 3.5MM CANNULATED DRILL BIT QC 160MM; UNK - GUIDES/SLEEVES/AIMING: GUIDE
Patient SexMale